4 doctors weighed in:
Do antibiotics and heart meds cause long qt syndrome?
4 doctors weighed in

Dr. Mark Landers
Cardiology - Cardiac Electrophysiology
3 doctors agree
In brief: Secondary Long QT
Both can. Several antibiotics and antiarrhythmic medications, and other medications, can prolong the qt interval on the ECG increasing the risk for certain, potetially life threatening, heart rhythms.
Secondary long qt (from meds) can be made worse when taking certain heart medications (antiarrhythmics) and then adding antibiotics to the mix. Ask md if new medications are ok to add.

In brief: Secondary Long QT
Both can. Several antibiotics and antiarrhythmic medications, and other medications, can prolong the qt interval on the ECG increasing the risk for certain, potetially life threatening, heart rhythms.
Secondary long qt (from meds) can be made worse when taking certain heart medications (antiarrhythmics) and then adding antibiotics to the mix. Ask md if new medications are ok to add.
Dr. Mark Landers
Dr. Mark Landers
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine - Cardiology
38 years in practice
1M people helped
Continue
107,000 doctors available
Read more answers from doctors